MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY
Catalog Number S9274108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebu0691 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebu0691) have been reported from two facilities.Device has not been returned, at this time.
 
Event or Problem Description
The facility reported that the patient's line was placed on (b)(6) 2018.It was stated that the purple port completely slid off the line.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak was confirmed and the failure is being further investigated under 3006260740-12-21-2017-001-c (z#-tbd).The product returned for evaluation was a 4fr d/l powerpicc provena catheter.The sampled contained white/gray dressing residue on the extension legs and molded joint.The purple luer hub had broken from the extension leg.Microscopic examination of the fracture surface showed that it was rough and granular and contained striation-like lines which are typical of fatigue based failures.Examination of the red luer hub, which remained attached to the opposite extension leg, found tearing of that extension leg.The tearing correlated to points where the extension tubing adhered to the luer hub.Tearing was not observed on regions of the extension tubing which were not adhered to the extension leg.The fracture features at the damage site appeared similar to fatigue damage and flexural fatigue may have been a contributing factor but the damage location and tacking of the extension tube to the luer wall suggest other, unknown, contributing factor(s) may have also been involved which will be further investigated under 3006260740-12-21-2017-001-c (z#-tbd).A lot history review (lhr) of rebu0691 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebu0691) have been reported from two facilities.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX TLS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7350178
Report Number3006260740-2018-00459
Device Sequence Number952437
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Remedial Action Recall,Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS9274108D
Device Lot NumberREBU0691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1